MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD COR¿ MX; DNA-REAGENTS, NEISSERIA

BECTON DICKINSON & CO. (SPARKS) BD COR¿ MX; DNA-REAGENTS, NEISSERIA
Catalog Number 443989
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported after using bd cor mx instrument, there was 1 false positive result for the trichomonas vaginalis panel.Confirmatory testing was performed on the bd max, where the result was negative.After observing the bd cor graphs, the customer discovered that the sample had just crossed the threshold to be called positive.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
D2a.Dna probe, nucleic acid amplification, chlamydia, trichomonas vaginalis nucleic acid amplification test system, nucleic acid detection system for non-viral microorganism(s) causing sexually transmitted infections.D2b.Mkz, ouy, qep.D.4.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: this complaint alleges the bd cor mx had a sample that received a false positive result for tv and unresolved for ct/gc.It is the customer's protocol to repeat unresolved results on the bd max, where a negative was received for all tests on this specimen.No instrument issues were detected; the unit is functioning correctly.A case has been created to investigate the reagents used during this testing.This complaint is an unconfirmed instrument failure.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release for manufacturing due to service repairs/pms.Service history review revealed there was one previous complaint for this issue.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.Review of risk management files confirms there are no new or modified risks associated with this failure mode.
 
Event or Problem Description

Brand Name
BD COR¿ MX
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21691589
Report Number1119779-2025-00215
Device Sequence Number21026241
Product Code LSL
UDI-Device Identifier00382904439897
UDI-Public(01)00382904439897(11)220125
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K210585
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443989
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown